It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Too much synthroid ??


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-26-2012, 05:14 PM   #1
aggravation
Newbie
(female)
 
Join Date: Aug 2006
Location: illinois
Posts: 9
aggravation HB User
Too much synthroid ??

I've been on synthroid 100 mcg for 20 years. When I was first put on it I probably weighed close to 170. Now I weigh 131 and still take the same amount. I have trouble STAYING asleep. I wake 6-8 times a night. When I get up and move from room to room my heart races so loud. It seems like I can even hear it pounding in my head. Also a more hoarse sounding voice.
What is likelihood of too high dose of Synthroid ?

 
Sponsors Lightbulb
   
Old 04-27-2012, 05:24 AM   #2
lisa789
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,192
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Too much synthroid ??

hi there,

do you have any recent labresults? if so please feel free to share including the reference ranges since they are different for each lab.

Without labresults it's hard to comment on those, since symptoms can be misleading and the ones mentioned can occur both in hypoT and hyperT. Hoarse sounding voice is more commonly seen in hypo.

How much our dosage needs to be depends on several factors.

good luck

 
Old 04-27-2012, 06:04 AM   #3
aggravation
Newbie
(female)
 
Join Date: Aug 2006
Location: illinois
Posts: 9
aggravation HB User
Re: Too much synthroid ??

That's just it. The doctor hasn't had me have a blood test since last summer. That's what makes me wonder if my 'synthroid' level may just be too high. You never know what all they're testing when you do get a blood test. The amount of Synthroid hasn't been changed for all these years.

 
Old 04-27-2012, 07:42 AM   #4
sammy64
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Too much synthroid ??

Hypo/hyper symptoms do overlap but, based upon the way you've describe yours, it does sound like you are hypo and would need either a Synthroid dose increase or possibly the addition of Cytomel.

20 years is a very, very, very long time to be on the same dose. Our body's needs for thyroid hormone do change and usually much more frequently than every 20 years.

It is your legal right to get copies of lab results and it's to your benefit to learn how to understand them.
__________________
Graves' 2007...remission 2009....hypo 2010

Last edited by sammy64; 04-27-2012 at 07:42 AM.

 
The Following User Says Thank You to sammy64 For This Useful Post:
aggravation (04-27-2012)
Old 04-27-2012, 01:06 PM   #5
Gatesgal
Newbie
(female)
 
Join Date: Apr 2012
Location: Charles Town, WV
Posts: 3
Gatesgal HB User
Re: Too much synthroid ??

I have a similar situation - not being on the same dose for 20 years but losing weight and now feeling like I am hyperthyroid. My story is that I had surgery for thyroid cancer 8 years ago and have been on replacement medication since - Synthroid. Depending on my weight, I have taken Synthroid all the way from 175 down to 112. By dieting, I have lost 45 lbs and at the 28 lb weight loss mark, my PCP (an internist) changed me from 150to 125. Since then I have lost 17 more pounds and just recently started feeling "off" again with extreme fatigue, restless nights, neck/shoulder pain and my eyes aching whenever I read for very long (not fatigue but just an ache). I called my doctor yesterday and went in for a lab test but haven't heard back yet. I know the doctor is trying to keep my levels low (suppressed) so that cancer does not recur, but I don't feel well when it gets so low. I feel for you and hope you can see your doctor soon and get your medication adjusted. 20 years is a long time to be on the same dose. I've got several doses in my cabinet because it keeps getting changed!!!

 
Old 04-27-2012, 01:45 PM   #6
Reece
Senior Veteran
(female)
 
Join Date: May 2005
Location: NY
Posts: 3,804
Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
Re: Too much synthroid ??

In terms of suppression for thyroid cancer, my endo. had a discussion on this. If you are 8 years out (I'm just a few months behind you, and I dropped my dose a bit recently), with no recurrence, you would be safe to increase your tsh at this point---especially since you aren't feeling well. You should test your other levels, like free t3, and free t4 as well, and discuss the suppression issue with your doctor further.

 
Old 04-27-2012, 07:05 PM   #7
Gatesgal
Newbie
(female)
 
Join Date: Apr 2012
Location: Charles Town, WV
Posts: 3
Gatesgal HB User
Re: Too much synthroid ??

Quote:
Originally Posted by Reece View Post
In terms of suppression for thyroid cancer, my endo. had a discussion on this. If you are 8 years out (I'm just a few months behind you, and I dropped my dose a bit recently), with no recurrence, you would be safe to increase your tsh at this point---especially since you aren't feeling well. You should test your other levels, like free t3, and free t4 as well, and discuss the suppression issue with your doctor further.

 
Old 04-27-2012, 07:11 PM   #8
Gatesgal
Newbie
(female)
 
Join Date: Apr 2012
Location: Charles Town, WV
Posts: 3
Gatesgal HB User
Re: Too much synthroid ??

Reece, thank you. I feel so lousy that I almost don't care about the possibility of the cancer returning. I know that sounds horrible but I truly don't think it will come back and that suppression of my TSH only makes me feel yucky most of the time. I heard back from the doctor's nurse who said that my TSH was less than .01 and that he changed my Synthroid to 100 - down from 125. I hope this helps with the fatigue and restless nights.

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!